MAUDE Adverse Event Report: ARTHREX, INC. 1.5MM HEX, CMP FT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 1.5MM HEX, CMP FT; ORTHOPEDIC MANUAL SURG INSTR
Model Number 1.5MM HEX, CMP FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 08/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 8/15/2023, it was reported by a sales representative via sems that an ar-8737-37 driver shaft, 1.5 mm hex, cannulated, had an issue.The driver tip broke in the comp ft screw and would not come out.This was discovered during an unspecified time on (b)(6) 2023.No case/patient involvement.Additional information was requested.On 8/25/2023, the sales representative stated the following information via phone: this occurred during use in a dip fusion procedure.The instrument was not used with power.The broken driver tip was removed from a micro comp ft screw 32mm, but the screw was damaged and could not be inserted fully.It also could not be removed by the surgeon, so it was left inside the patient but was not seated fully flush.There was no deviation from the intended procedure, and the procedure was completed.This caused a two-hour case delay, and additional anesthesia had to be administered to the patient.Additional information was requested.On 8/29/2023, the sales representative provided the following information via email: the lot number for the micro 32mm screw was not available.It could not be confirmed if a second surgery would be needed.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: h6 complaint confirmed.One unpackaged ar-8737-37 batch 1392307 was received for investigation.Upon visual inspection, it was noted that the drill tip was broken off.Scratches were observed on the drill's connector.The most likely cause is attributed to over-torquing/over-engaging the driver with the screw head.

Brand Name
1.5MM HEX, CMP FT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17701973
Report Number1220246-2023-07814
Device Sequence Number12449052
Product Code LXH
UDI-Device Identifier00888867127159
UDI-Public00888867127159
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1.5MM HEX, CMP FT
Device Catalogue NumberAR-8737-37
Device Lot Number1392307
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown